Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What could be the effects of tumor in pituitary gland. Black outs and memory loss?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 319 Questions
what is the side effects of having a tumor in the patuitary glade. could it cause black outs and lose of memory during this time/
Posted Sun, 16 Jun 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Om Lakhani 4 hours later

A tumor in Pituitary can cause the following effects

1. Visual problem- it can cause what is known as hemianopia ie you might loose your peripheral vision. This is an indication for surgery.

2. Hormonal problem

This would depend on what type of hormone is being secreted by your Pituitary. it can lead to excess or prolactin, growth hormone , ACTH or thyroid hormone. If the tumor does not secrete any hormone it can cause reduced level of all these hormones apart from raise prolactin because of Pitutary stalk compression

3. Headache- I have observed this to be quite common in my patients.

Black outs can occur in rare condition if there is a bleed in the tumor. Otherwise blackouts and memory loss are not reported. However hormonal changes can cause these symptoms

I would advise you to consult your doctor and get done a anterior pituitary hormone profile

Hope this helps

Dr. Om Lakhani.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor